Thunderstorm Wind, Camden
- When
- August 14, 6:25 PM EST
- Where
- Camden County, Winslow
- Measured
- 50 kt (58 mph)
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.650, -74.867
Wires were torn down by a severe thunderstorm with scattered power outages in the southwestern part of the township.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Wires were torn down by a severe thunderstorm with scattered power outages in the southwestern part of the township.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 14, 3:05 PM EST, 3 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 405 PM EDT TUE AUG 14 2001 A FEW SHOWERS HAVE DEVELOPED THIS AFTERNOON IN THE POCONOS...AND OVER NERN MD. WITH A SHORT WAVE PROGGED BY BOTH THE AVN/ETA TO MOVE THROUGH AROUND 00Z THIS EVENING ACROSS THE NRN ZONES ALONG THE TROUGH AXIS...AND WITH INSTABILITY AND ENOUGH MOISTURE IN PLACE ACROSS THE CWA...CANNOT RULE OUT AN ISOLATED SHOWER THROUGH THE FIRST PART OF THE EVENING ANYWHERE. HOWEVER...IT DOES NOT APPEAR THAT IT WILL BE WIDESPREAD ENOUGH TO BE MENTIONED IN THE ZONES..EXCEPT FOR THE DELMARVA WHERE THE AREA OF SHOWERS SEEMS TO BE EXPANDING. ONCE THE AXIS OF THE TROUGH MOVES EAST...THE SFC HIGH OVER THE GREAT LAKES WILL BEGIN TO BUILD IN...ALLOWING SKIES TO CLEAR RATHER QUICKLY TONIGHT. HOWEVER...PATCHY FOG MAY DEVELOP AS IT DID THE PAST FEW MORNINGS SINCE WE STILL HAVE ENOUGH MOISTURE IN PLACE. ON WEDNESDAY...IT APPEARS THAT CU WILL DEVELOP ACROSS THE CWA WITH CONVECTIVE TEMPS IN THE LOW 80S. THE H85 RH FIELD ON THE AVN INDICATES THAT MOISTURE WILL REMAIN ACROSS PART OF CNTRL PA AND EXTEND INTO THE POCONOS AS IT DID TODAY. WITH A CAP DEVELOPING JUST ABOVE H70 HELPING TO KEEP THE MOISTURE TRAPPED...WILL GO A LITTLE MORE PESSIMISTIC WITH CLOUD COVER THERE. H85 TEMPS ARE ABOUT 1-2 DEGREES COOLER THAN TODAY WITH MODEL SOUNDINGS SHOWING FULL SUN TEMPS NEAR 87 FOR PHL. WITH LOSS OF DIRUNAL EFFECTS...SKIES TO CLEAR OUT ONCE AGAIN WED NIGHT. HIGH PRESSURE ALSO BECOMES CENTERED NEAR CWA...RESULTING IN LIGHT WINDS. RADIATIONAL COOLING SEEMS A GOOD BET SO WENT WITH LOWER END OF GUIDANCE. ON THURSDAY...WAA KICKS IN BY AFTERNOON AND H850 TEMPS RISE BACK TO WHAT THEY WERE ABOUT TODAY. DEW POINTS WILL ALSO BE ON THE RISE. ON THE MARINE...SMALL CRAFT ADVISORY MAY BE NEEDED ON WED WILL BE HEADLINED ALONG THE COAST. .PHI... DE...NONE. MD...NONE. NJ...NONE. PA...NONE. MARINE...NONE. JAQ
DEZ001-002-MDZ012-015-020-150415- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 413 PM EDT TUE AUG 14 2001 ...SMALL HAIL AND GUSTY WINDS... A CLUSTER OF THUNDERSTORMS WAS MOVING SOUTHEAST AT 20 MPH ACROSS THE EASTERN SHORE AND NORTHERN DELAWARE. WITHIN THE PAST HALF HOUR THESE STORMS PRODUCED PEA SIZED HAIL AND WINDS BETWEEN 40 TO 50 MPH. THE STORMS WILL CONTINUE TO MOVE SOUTHEAST AND MAY STRENGTHEN EVEN MORE OVER THE NEXT HOUR. EBERWINE
The Philadelphia radar (KDIX), 51 km away, was scanning. The volume nearest the first event began at 23:22 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2001Every state in 2001This day in weather historyWarnings in New Jersey, August 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5268912.